Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 138, NWS Mobile, AL

July 11, 2001George County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 11, 2001, 3:12 PM CDT for George County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 11, 2001, 3:12 PM CDT (20:12 UTC)
Expired
Jul 11, 2001, 3:45 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County George County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WUUS54 KMOB 112012
SVRMOB
MSC039-112045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
312 PM CDT WED JUL 11 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 345 PM CDT

* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF AVENT...MOVING SOUTH AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENNDALE BY 320 PM CDT

STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY
WITH THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3103 8873 3092 8887 3074 8887 3074 8864

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:25 AM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Jul 11, 10:25 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1025 AM CDT WED JUL 11 2001

WITH OUTFLOW BOUNDARY SLOWLY MOVING THROUGH THE COASTAL COUNTIES
TODAY AND INTERACTING WITH OLD BOUNDARIES...RESULTING IN GOOD
COVERAGE OF SHOWERS AND THUNDERSTORMS...WILL UPDATE TO INCREASE POPS
OVER THE COASTAL COUNTIES AND LOWER AFTERNOON HIGHS BY ONE
CATEGORY.  REMAINDER OF FORECAST LOOKS GENERALLY OK WITH NO OTHER
MAJOR CHANGES.  UPDATE OUT SOON.

29

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.